question-icon

What causes calcified granuloma in lobe of the liver?

default
Posted on Mon, 8 Oct 2018
Question: As per usg report noted calcified granuloma in rt lobe of liver, pls confirm any disease/ health condition associated with the same, will this lead to any ailment or require any medical or surgical treatment in future, what will be complications related to this, will this require frequent...
doctor
Answered by Dr. Monish De (19 hours later)
Brief Answer:

If untreated it can lead to liver cancer

Detailed Answer:

Hi,

I have gone through your ultrasonography report.

It indicates calcified granuloma in the right lobe of your liver.

It could be due to drugs or systemic disorders

Infections such as tuberculosis and schistosomiasis are the most common cause of hepatic calcified granuloma.

Some drugs such as allopurinol, phenylbutazone, quinidine, sulfonamides also cause hepatic granuloma

I would advise you to do a liver function test and a CT scan of the upper abdomen.

If necessary a biopsy should be done to rule out malignancy

The condition requires medical intervention and can be treated by corticosteroid group of drugs

Complications such as liver cancer can happen if untreated.

You can consult your local doctor regarding this

Hope I have answered your query.

Take care

Regards,
Dr Monish De, Oncologist
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Monish De

Oncologist

Practicing since :2004

Answered : 2233 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes calcified granuloma in lobe of the liver?

Brief Answer: If untreated it can lead to liver cancer Detailed Answer: Hi, I have gone through your ultrasonography report. It indicates calcified granuloma in the right lobe of your liver. It could be due to drugs or systemic disorders Infections such as tuberculosis and schistosomiasis are the most common cause of hepatic calcified granuloma. Some drugs such as allopurinol, phenylbutazone, quinidine, sulfonamides also cause hepatic granuloma I would advise you to do a liver function test and a CT scan of the upper abdomen. If necessary a biopsy should be done to rule out malignancy The condition requires medical intervention and can be treated by corticosteroid group of drugs Complications such as liver cancer can happen if untreated. You can consult your local doctor regarding this Hope I have answered your query. Take care Regards, Dr Monish De, Oncologist